# SDR 2023FA0000410

- Difficulty date: August 11, 2023
- Submitted: August 11, 2023
- Operation: General aviation
- Aircraft: N509BW
- Make and model: Cessna 182E
- Aircraft serial: 18253974
- Aircraft time: 4,185 hours
- System (JASC): 3457 · Global Positioning System
- Part: Data Card
- Part number: 0101020121
- Condition: Malfunctioned
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RECEIVED NEW TAWS/TERRAIN DATA CARD FROM GARMIN, CARD DATA DOWNLOAD WAS ACCOMPLISHED ON GARMIN WEBSITE USING GARMIN CARD READER. GARMIN PROGRAM SHOWED TERRAIN AND OBSTACLE DATA DOWNLOAD COMPLETE. WHEN DATA CARD WAS PUT INTO 430W AND UNIT POWERED UP I GOT 2 MESSAGES: TERRAIN HAS FAILED AND AIRPORT TERRAIN DATABASE INTEGRITY ERROR.   THE OBSTACLE DATA WORKS IN THE 430W. CARD WAS PLACED IN A 530W AND SAME MESSAGES APPEARED. DATA WAS RELOADED ONTO CARD FROM A DIFFERENT COMPUTER AND NEW GARMIN CARD READER AND THE SAME MESSAGES APPEARED FOR TERRAIN WHEN PLACED IN 530W AND IN 430W.
